Alert archive / Oregon / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 4, NWS Pendleton, OR
NWS Pendleton, OR issued this severe thunderstorm warning at Jun 3, 2004, 4:00 PM PDT for Deschutes County, Oregon. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2004, 4:00 PM PDT (23:00 UTC)
- Expired
- Jun 3, 2004, 5:00 PM PDT
- In force
- 60 min
- Issued by
- NWS Pendleton, OR
- Area
- Counties, with a storm outline in the text
County Deschutes County, OR
The radar
The Portland,OR radar (KRTX), 209 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 11.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KPDT 032300 SVRPDT ORC017-040000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PENDLETON OR 400 PM PDT THU JUN 3 2004 THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DESCHUTES COUNTY IN CENTRAL OREGON * UNTIL 500 PM PDT * AT 400 PM PDT...A SEVERE THUNDERSTORM WAS REPORTED 8 MILES WEST OF BEND...MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BEND AT 400 PM PDT TUMALO AT 440 PM PDT HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 4406 12160 4401 12131 4434 12113 4437 12159 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:30 PM PDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 3, 2:30 PM PDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OREGON 230 PM PDT THU JUN 3 2004 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...THUNDERSTORMS WILL DEVELOP IN THE NEXT 1-2 HOURS OVER PORTIONS OF DESCHUTES...CROOK... GRANT...AND UNION COUNTIES. STILL APPEARS TO BE A FAVORABLE SETUP FOR AT LEAST ISOLATED SEVERE STORMS WITH RELATIVELY STRONG VERTICAL SHEAR AND MODERATE INSTABILITY COLLOCATED. THUS...WILL CONTINUE THE MENTION OF LARGE HAIL AND GUSTY WINDS FOR OREGON ZONES 46-50 FOR THIS EVENING. AFTER SHORTWAVE PASSES TONIGHT...RIDGE BUILDS BACK NORTHWARD AHEAD OF MAJOR PACIFIC TROUGH THROUGH EARLY SATURDAY... RINGING FAIR WEATHER AND WARM TEMPERATURES. A COLD FRONT/MARINE PUSH WILL CROSS THE AREA DURING THE DAY SATURDAY WITH AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS NORTHEAST MOUNTAINS. BY SATURDAY NIGHT... STRONG UPPER JET WITH LEFT EXIT REGION OVER THE FORECAST AREA... SIGNALS THE ONSET OF UNSETTLED AND COOLER WEATHER PATTERN WITH A CHANCE OF SHOWERS INTO THE EXTENDED PERIOD. 78 .LONG TERM...SUNDAY THROUGH THURSDAY...AN UPPER LEVEL LOW WILL BE MOVING ACROSS THE REGION ON SUNDAY AND MONDAY FOR SCATTERED SHOWERS. THE GFS MODEL INDICATES THAT ON MONDAY A SHORT WAVE ALOFT...ROTATING THROUGH THE LOW...WILL INTRODUCE WEAK TO MODERATE FORCING AND DYNAMIC LIFT...WHICH WILL INTERACT WITH MID LEVEL MOISTURE AND INSTABILITY OVER NORTHEAST OREGON AND SOUTHEAST WASHINGTON. THE COMBINATION OF THESE FACTORS WILL GIVE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS IN THE MOUNTAINS OF NORTHEAST OREGON ON MONDAY. THE LOW WILL EXIT THE REGION BY TUESDAY MORNING. WRAP AROUND MOISTURE ASSOCIATED WITH THE LOW WILL KEEP A SLIGHT CHANCE OF SHOWERS IN WALLOWA COUNTY ON TUESDAY. OTHERWISE...EXPECT A WARMING AND DRYING TREND COMMENCING IN THE PACIFIC NORTHWEST ON TUESDAY...WHICH WILL CONTINUE THROUGH THURSDAY. POLAN && .PRELIMINARY POINT TEMPS/POPS... PENDLETON (AIRPORT) 60 87 59 79 / 20 00 00 10 WALLA WALLA 62 88 61 79 / 20 00 00 10 TRI-CITIES 57 93 56 84 / 05 00 00 10 YAKIMA 55 89 54 80 / 05 00 00 20 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && 78
Hazardous weather outlook, Jun 3, 2:12 PM PDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 212 PM PDT THU JUN 3 2004 ORZ043-045>050-WAZ029-030-041200- BLUE MOUNTAINS OF OREGON OR-CENTRAL OREGON OR- FOOTHILLS OF THE BLUE MOUNTAINS WA- FOOTHILLS OF THE BLUE MOUNTAINS OR-GRANDE RONDE VALLEY OR- JOHN DAY VALLEY OR-NORTHWEST BLUE MOUNTAINS WA-OCHOCO- JOHN DAY HIGHLANDS OR-WALLOWA COUNTY OR- 212 PM PDT THU JUN 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING TO THE SOUTH AND EAST OF A LINE FROM PAULINA...TO PILOT ROCK...TO CLARKSTON IDAHO. SOME CITIES IN THE RISK AREA INCLUDE JOHN DAY...LA GRANDE...AND ENTERPRISE. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL TO QUARTER SIZE AND DAMAGING STRAIGHT LINE WINDS. AN UPPER LEVEL DISTURBANCE OVER NORTHWEST CALIFORNIA AND SOUTHWEST OREGON WILL MOVE NORTHEAST ACROSS THE REGION LATE THIS AFTERNOON AND EVENING. AS IT ENCOUNTERS AN INCREASINGLY UNSTABLE AIR MASS EAST OF THE CASCADES...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP AND PERSIST UNTIL LATE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WEATHER SYSTEM AND AN UPPER TROUGH WILL MOVE INTO THE REGION DURING THE LATTER PART OF THE WEEKEND AND THE FIRST PART OF NEXT WEEK BRINGING COOLER CONDITIONS AND A CHANCE OF SHOWERS. HIGH PRESSURE WILL RETURN AGAIN TO THE AREA BY THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY LATE THIS AFTERNOON AND EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ041-042-044-WAZ024>028-041200- EAST COLUMBIA RIVER GORGE OR-EAST COLUMBIA RIVER GORGE WA- EAST SLOPES SOUTHERN CASCADES WA-KITTITAS VALLEY WA- LOWER COLUMBIA BASIN WA-LOWER COLUMBIA BASIN OR- NORTH CENTRAL OREGON OR-YAKIMA VALLEY WA- 212 PM PDT THU JUN 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A SOUTHWEST FLOW ALOFT WILL PERSIST TODAY WITH A CONTINUED WARMING TREND. EXPECT TEMPERATURE READINGS TO BE WELL UP IN THE 80S WITH SOME LOWER 90S IN THE LOWER COLUMBIA BASIN...AND 70S TO MID 80S IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WEATHER SYSTEM AND AN UPPER TROUGH WILL MOVE INTO THE REGION DURING THE LATTER PART OF THE WEEKEND AND THE FIRST PART OF NEXT WEEK BRINGING COOLER CONDITIONS AND A CHANCE OF SHOWERS. HIGH PRESSURE WILL RETURN AGAIN TO THE AREA BY THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Oregon, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.